35 found
Sort by:
  1. James E. Baumgartner & Andras Hajnal (2001). Polarized Partition Relations. Journal of Symbolic Logic 66 (2):811-821.
    It is shown that for any cardinal $\kappa, \dbinom{(2^{ , and if κ is weakly compact $\dbinom{\kappa^+}{\kappa} \rightarrow \dbinom{\kappa}{\kappa}_{.
    Direct download (5 more)  
     
    My bibliography  
     
    Export citation  
  2. James E. Baumgartner (1997). In Memoriam: Paul Erdös, 1913-1996. Bulletin of Symbolic Logic 3 (1):70-72.
    Direct download (5 more)  
     
    My bibliography  
     
    Export citation  
  3. James E. Baumgartner (1995). Ultrafilters on Ω. Journal of Symbolic Logic 60 (2):624-639.
    We study the I-ultrafilters on ω, where I is a collection of subsets of a set X, usually R or ω 1 . The I-ultrafilters usually contain the P-points, often as a small proper subset. We study relations between I-ultrafilters for various I, and closure of I-ultrafilters under ultrafilter sums. We consider, but do not settle, the question whether I-ultrafilters always exist.
    Direct download (5 more)  
     
    My bibliography  
     
    Export citation  
  4. James E. Baumgartner (1995). Ultrafilters on $Omega$. Journal of Symbolic Logic 60 (2):624-639.
    We study the $I$-ultrafilters on $\omega$, where $I$ is a collection of subsets of a set $X$, usually $\mathbb{R}$ or $\omega_1$. The $I$-ultrafilters usually contain the $P$-points, often as a small proper subset. We study relations between $I$-ultrafilters for various $I$, and closure of $I$-ultrafilters under ultrafilter sums. We consider, but do not settle, the question whether $I$-ultrafilters always exist.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  5. James E. Baumgartner (1994). The Future of Modern Set Theory. Annals of the Japan Association for Philosophy of Science 8 (4):187-190.
    Direct download  
     
    My bibliography  
     
    Export citation  
  6. James E. Baumgartner, Saharon Shelah & Simon Thomas (1992). Maximal Subgroups of Infinite Symmetric Groups. Notre Dame Journal of Formal Logic 34 (1):1-11.
    Direct download (5 more)  
     
    My bibliography  
     
    Export citation  
  7. James E. Baumgartner (1991). On the Size of Closed Unbounded Sets. Annals of Pure and Applied Logic 54 (3):195-227.
    Direct download (3 more)  
     
    My bibliography  
     
    Export citation  
  8. James E. Baumgartner & Otmar Spinas (1991). Independence and Consistency Proofs in Quadratic Form Theory. Journal of Symbolic Logic 56 (4):1195-1211.
    Direct download (6 more)  
     
    My bibliography  
     
    Export citation  
  9. James E. Baumgartner (1990). Review: Saharon Shelah, Lee Stanley, A Theorem and Some Consistency Results in Partition Calculus. [REVIEW] Journal of Symbolic Logic 55 (2):888-889.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  10. James E. Baumgartner (1990). Shelah Saharon and Stanley Lee. A Theorem and Some Consistency Results in Partition Calculus. Annals of Pure Applied Logic, Vol. 36 (1987), Pp. 119–152. [REVIEW] Journal of Symbolic Logic 55 (2):888-889.
    Direct download  
     
    My bibliography  
     
    Export citation  
  11. James E. Baumgartner & Jean A. Larson (1990). A Diamond Example of an Ordinal Graph with No Infinite Paths. Annals of Pure and Applied Logic 47 (1):1-10.
    Direct download (3 more)  
     
    My bibliography  
     
    Export citation  
  12. James E. Baumgartner (1989). Polarized Partition Relations and Almost-Disjoint Functions. In Jens Erik Fenstad, Ivan Timofeevich Frolov & Risto Hilpinen (eds.), Logic, Methodology, and Philosophy of Science Viii: Proceedings of the Eighth International Congress of Logic, Methodology, and Philosophy of Science, Moscow, 1987. Sole Distributors for the U.S.A. And Canada, Elsevier Science.
    No categories
    Direct download  
     
    My bibliography  
     
    Export citation  
  13. James E. Baumgartner & Saharon Shelah (1987). Remarks on Superatomic Boolean Algebras. Annals of Pure and Applied Logic 33:109-129.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  14. James E. Baumgartner (1986). Review: J. L. Bell, Boolean-Valued Models and Independence Proofs in Set Theory; Dana Scott, Foreword. [REVIEW] Journal of Symbolic Logic 51 (4):1076-1077.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  15. James E. Baumgartner (1986). Review: Kenneth Kunen, Set Theory. An Introduction to Independence Proofs. [REVIEW] Journal of Symbolic Logic 51 (2):462-464.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  16. James E. Baumgartner (1985). [Omnibus Review]. Journal of Symbolic Logic 50 (1):239-240.
    Direct download (5 more)  
     
    My bibliography  
     
    Export citation  
  17. James E. Baumgartner & Peter Dordal (1985). Adjoining Dominating Functions. Journal of Symbolic Logic 50 (1):94-101.
    If dominating functions in ω ω are adjoined repeatedly over a model of GCH via a finite-support c.c.c. iteration, then in the resulting generic extension there are no long towers, every well-ordered unbounded family of increasing functions is a scale, and the splitting number s (and hence the distributivity number h) remains at ω 1.
    Direct download (6 more)  
     
    My bibliography  
     
    Export citation  
  18. James E. Baumgartner (1984). Generic Graph Construction. Journal of Symbolic Logic 49 (1):234-240.
    It is shown that if ZF is consistent, then so is ZFC + GCH + "There is a graph with cardinality ℵ 2 and chromatic number ℵ 2 such that every subgraph of cardinality ≤ ℵ 1 has chromatic number ≤ ℵ 0 ". This partially answers a question of Erdos and Hajnal.
    Direct download (6 more)  
     
    My bibliography  
     
    Export citation  
  19. James E. Baumgartner & James M. Henle (1984). Infinite Subscripts From Infinite Exponents. Journal of Symbolic Logic 49 (2):558-562.
    Direct download (6 more)  
     
    My bibliography  
     
    Export citation  
  20. James E. Baumgartner (1980). Chains and Antichains in P(Ω). Journal of Symbolic Logic 45 (1):85-92.
    Direct download (4 more)  
     
    My bibliography  
     
    Export citation  
  21. James E. Baumgartner (1980). Chains and Antichains in $Mathscr{P}(Omega)$. Journal of Symbolic Logic 45 (1):85-92.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  22. James E. Baumgartner & Richard Laver (1979). Iterated Perfect-Set Forcing. Annals of Mathematical Logic 17 (3):271-288.
    No categories
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  23. James E. Baumgartner & Fred Galvin (1978). Generalized Erdoös Cardinals and O4. Annals of Mathematical Logic 15 (3):289-313.
    No categories
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  24. James E. Baumgartner, Alan D. Taylor & Stanley Wagon (1977). On Splitting Stationary Subsets of Large Cardinals. Journal of Symbolic Logic 42 (2):203-214.
    Let κ denote a regular uncountable cardinal and NS the normal ideal of nonstationary subsets of κ. Our results concern the well-known open question whether NS fails to be κ + -saturated, i.e., are there κ + stationary subsets of κ with pairwise intersections nonstationary? Our first observation is: Theorem. NS is κ + -saturated iff for every normal ideal J on κ there is a stationary set $A \subseteq \kappa$ such that $J = NS \mid A = \{X \subseteq (...)
    Direct download (6 more)  
     
    My bibliography  
     
    Export citation  
  25. James E. Baumgartner (1976). A New Class of Order Types. Annals of Mathematical Logic 9 (3):187-222.
    No categories
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  26. James E. Baumgartner (1976). Almost-Disjoint Sets the Dense Set Problem and the Partition Calculus. Annals of Mathematical Logic 9 (4):401-439.
    No categories
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  27. James E. Baumgartner (1975). Canonical Partition Relations. Journal of Symbolic Logic 40 (4):541-554.
    Several canonical partition theorems are obtained, including a simultaneous generalization of Neumer's lemma and the Erdos-Rado theorem. The canonical partition relation for infinite cardinals is completely determined, answering a question of Erdos and Rado. Counterexamples are given showing that in several ways these results cannot be improved.
    Direct download (5 more)  
     
    My bibliography  
     
    Export citation  
  28. James E. Baumgartner (1975). Review: E. M. Kleinberg, Strong Partition Properties for Infinite Cardinals. [REVIEW] Journal of Symbolic Logic 40 (3):463-463.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  29. James E. Baumgartner (1975). Review: E. M. Kleinberg, R. A. Shore, On Large Cardinals and Partition Relations. [REVIEW] Journal of Symbolic Logic 40 (3):463-463.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  30. James E. Baumgartner (1975). Review: E. M. Kleinberg, The Independence of Ramsey's Theorem. [REVIEW] Journal of Symbolic Logic 40 (3):462-462.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  31. James E. Baumgartner (1974). Review: Kenneth Kunen, Elementary Embeddings and Infinitary Combinatorics. [REVIEW] Journal of Symbolic Logic 39 (2):331-331.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  32. James E. Baumgartner (1974). The Hanf Number for Complete Lω1, Ω-Sentences (Without GCH). Journal of Symbolic Logic 39 (3):575 - 578.
    Direct download (3 more)  
     
    My bibliography  
     
    Export citation  
  33. James E. Baumgartner (1974). The Hanf Number for Complete $L{Omega1, Omega}$-Sentences (Without GCH). Journal of Symbolic Logic 39 (3):575-578.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  34. James E. Baumgartner (1973). Review: J. W. Addison, Yiannis N. Moschovakis, Some Consequences of the Axiom of Definable Determinateness; Donald A. Martin, The Axiom of Determinateness and Reduction Principles in the Analytical Hierarchy. [REVIEW] Journal of Symbolic Logic 38 (2):334-334.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation  
  35. James E. Baumgartner (1972). Review: Solomon Feferman, J. W. Addison, Leon Henkin, Alfred Tarski, Some Applications of the Notions of Forcing and Generic Sets (Summary); Solomon Feferman, Some Applications of the Notions of Forcing and Generic Sets. [REVIEW] Journal of Symbolic Logic 37 (3):612-613.
    Direct download (2 more)  
     
    My bibliography  
     
    Export citation